Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Birmingham, AL

April 24, 20106 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 24, 2010, 7:57 AM CDT for 6 counties in Alabama. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 7:57 AM CDT (12:57 UTC)
Expired
Apr 24, 2010, 9:00 AM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Greene County, AL, Hale County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:05 AM CDTTSTM WND DMGAliceville, ALA FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS54 KBMX 241257
SVRBMX
ALC057-063-065-107-119-125-241400-
/O.NEW.KBMX.SV.W.0049.100424T1257Z-100424T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  GREENE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EUTAW...
  NORTHWESTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...GORDO...CARROLLTON...ALICEVILLE...
  NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 900 AM CDT

* AT 754 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GAINESVILLE

..AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST GREENE BY 805 AM CDT...
  UNION BY 815 AM CDT...
  MANTUA BY 820 AM CDT...
  JENA BY 825 AM CDT...
  COKER BY 840 AM CDT...
  NORTHPORT...TUSCALOOSA...BRYANT DENNY STADIUM AND LAKE LURLEEN
  STATE PARK BY 845 AM CDT...

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 17 THROUGH 79

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3249 8840 3316 8833 3365 8760 3323 8726
TIME...MOT...LOC 1257Z 230DEG 48KT 3285 8818

$$
3 follow-up statements
305 
WWUS54 KBMX 241318
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 AM CDT SAT APR 24 2010

ALC065-119-241327-
/O.CAN.KBMX.SV.W.0049.000000T0000Z-100424T1400Z/
SUMTER AL-HALE AL-
818 AM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALE AND
NORTHWESTERN SUMTER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8760 3323 8726 3301 8762 3301 8771
      3300 8771 3298 8773 3298 8775 3294 8774
      3278 8800 3316 8832
TIME...MOT...LOC 1317Z 230DEG 48KT 3300 8792

$$

ALC057-063-107-125-241400-
/O.CON.KBMX.SV.W.0049.000000T0000Z-100424T1400Z/
GREENE AL-PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
818 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL FAYETTE...TUSCALOOSA...SOUTHERN PICKENS AND
NORTHERN GREENE COUNTIES...

AT 818 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR UNION...OR 12
MILES NORTH OF EUTAW...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RALPH...JENA AND KNOXVILLE BY 825 AM CDT...
  ROMULUS BY 830 AM CDT...
  FOSTERS BOAT LANDING AND FOSTERS BY 835 AM CDT...
  TUSCALOOSA MUNICIPAL AIRPORT...PALMORE PARK...FLATWOODS AND COKER
  BY 840 AM CDT...

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 40 THROUGH 79

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8760 3323 8726 3301 8762 3301 8771
      3300 8771 3298 8773 3298 8775 3294 8774
      3278 8800 3316 8832
TIME...MOT...LOC 1317Z 230DEG 48KT 3300 8792

$$
034 
WWUS54 KBMX 241329 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 AM CDT SAT APR 24 2010

ALC057-063-107-125-241400-
/O.CON.KBMX.SV.W.0049.000000T0000Z-100424T1400Z/
GREENE AL-PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
829 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL FAYETTE...TUSCALOOSA...EAST CENTRAL PICKENS AND
NORTHEASTERN GREENE COUNTIES...

AT 830 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FOSTERS...OR
14 MILES SOUTHWEST OF NORTHPORT...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOSTERS BOAT LANDING AND FOSTERS BY 835 AM CDT...
  PALMORE PARK AND TAYLORVILLE BY 840 AM CDT...
  STILLMAN COLLEGE...TUSCALOOSA...OLIVER LOCK AND DAM AND UNIVERSITY
  OF ALABAMA QUAD BY 845 AM CDT...
  HOLT AND LAKE TUSCALOOSA DAM BY 850 AM CDT...

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 79

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8760 3323 8726 3301 8762 3301 8771
      3299 8772 3298 8775 3294 8774 3295 8780
      3330 8811
TIME...MOT...LOC 1330Z 230DEG 48KT 3309 8774

$$
782 
WWUS54 KBMX 241348
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 AM CDT SAT APR 24 2010

ALC063-107-241358-
/O.CAN.KBMX.SV.W.0049.000000T0000Z-100424T1400Z/
GREENE AL-PICKENS AL-
848 AM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PICKENS AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3309 8750 3314 8759 3322 8767 3336 8773
      3359 8769 3365 8760 3323 8726
TIME...MOT...LOC 1348Z 230DEG 48KT 3322 8750

$$

ALC057-125-241400-
/O.CON.KBMX.SV.W.0049.000000T0000Z-100424T1400Z/
TUSCALOOSA AL-FAYETTE AL-
848 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL FAYETTE AND CENTRAL TUSCALOOSA COUNTIES...

AT 848 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOLT...MOVING
NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEERLICK CREEK CAMPGROUNDS...FLEETWOOD...NICOL AND LAKE NICOL PARK
  BY 855 AM CDT...
  BROOKWOOD BY 900 AM CDT...

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 73 THROUGH 79

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3309 8750 3314 8759 3322 8767 3336 8773
      3359 8769 3365 8760 3323 8726
TIME...MOT...LOC 1348Z 230DEG 48KT 3322 8750

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:38 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 24, 6:38 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 AM CDT SAT APR 24 2010

.UPDATE...12Z AVIATION DISCUSSION.

&&

..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY...

SHORT TERM...TODAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL
ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING
AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA
IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND
WESTERN LOCATIONS IN A HIGH RISK.

A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES
NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS
WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED
SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE
AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN
ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM
THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL
COUNTIES BEGINNING AT 9 AM.

A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT
SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT
TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY.

.LONG TERM...MONDAY THROUGH FRIDAY.

CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT
SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL
INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT
RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED
LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE
TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK
SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD
COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO
WARRANT POPS.

RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE
REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL
AFFECT THE AREA NEXT WEEKEND.

SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH
HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE
END OF THE WEEK.

14

&&

.AVIATION...12Z TAF DISCUSSION.

THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED
THROUGH THE AREA THIS MORNING.  SOME STORMS ARE LINGERING ACROSS THE
SOUTHEAST...BUT ONLY ISOLATED SHOWERS SHOULD AFFECT ALL TAF SITES
OVER THE NEXT COUPLE OF HOURS. CIGS ARE HOVERING BETWEEN MVFR AND
IFR AND WILL LIKELY CONTINUE TO DO SO THROUGH LATE
MORNING...WITH MVFR CIGS PREVAILING THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

THE SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO TAKE
SHAPE ACROSS CENTRAL MISSISSIPPI.  THIS ACTIVITY WILL PUSH EASTWARD
DURING THE DAY...AND WILL INCREASE IN COVERAGE AND INTENSITY BY MID
AFTERNOON. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THE
AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

SOUTHEASTERLY WINDS WILL ALSO INCREASE THROUGH THE AFTERNOON...WITH
SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25
KNOTS. WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD
FRONT PASSES THROUGH TONIGHT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  58  76  55  70 / 100  90  10  10  10
ANNISTON    74  62  79  57  73 / 100  90  10  10  10
BIRMINGHAM  75  59  79  57  73 / 100  80  10  10  10
TUSCALOOSA  77  60  80  55  75 / 100  60  10  10  10
CALERA      75  62  79  57  74 / 100  80  10  10  10
AUBURN      74  60  78  55  72 / 100  80  20  10  10
MONTGOMERY  79  63  81  57  77 / 100  80  10  10  10
TROY        78  63  81  55  77 / 100  80  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 24, 6:31 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 AM CDT SAT APR 24 2010

ALZ011>015-017>050-251200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
631 AM CDT SAT APR 24 2010

...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY AND
TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND
LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
THROUGH THE  MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL
WILL INCREASE BY LATE MORNING AND CONTINUE INTO THE OVERNIGHT
PERIOD. WIDESPREAD SEVERE STORMS SHOULD ENTER THE SOUTHWEST BY
12PM...NEAR THE INTERSTATE 65 CORRIDOR BY 2PM...AND FAR EASTERN
LOCATIONS BY 4 PM. THIS THREAT WILL END AS A COLD FRONT CROSSES THE
AREA...ENDING THE STORM THREAT AROUND 2AM IN THE WEST AND 6AM IN THE
EAST.

THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH
LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS
ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS
POTENTIALLY DANGEROUS WEATHER SYSTEM.

BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT TODAY...WITH
SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO 30 MPH. A WIND
ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA BEGINNING AT 9AM
THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

In the hours before

Special weather statement, Apr 24, 4:01 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT SAT APR 24 2010

ALZ037-043-045-047-240930-
ELMORE-LEE-MACON-TALLAPOOSA-
401 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR ELMORE...LEE...MACON AND TALLAPOOSA
COUNTIES UNTIL 430 AM CDT...

AT 359 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF TALLASSEE...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CLAUD.
  YATES DAM.
  REELTOWN.
  LIBERTY CITY.
  ROXANA.
  LOACHAPOKA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Local storm report, Apr 24, 4:03 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

&&

KLAWS
Local storm report, Apr 24, 5:21 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

&&

KLAWS
Special weather statement, Apr 24, 6:39 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 AM CDT SAT APR 24 2010

ALZ017-024-241230-
BLOUNT-JEFFERSON-
639 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR BLOUNT AND JEFFERSON COUNTIES UNTIL
730 AM CDT...

AT 636 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARRIOR...OR 9 MILES NORTH OF GARDENDALE...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WARRIOR.
  TRAFFORD.
  DALLAS.
  LOCUST FORK.
  FAIRVIEW.
  ALLGOOD.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Apr 24, 7:13 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 AM CDT SAT APR 24 2010

ALZ012-013-022-241300-
FAYETTE-LAMAR-PICKENS-
713 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND PICKENS COUNTIES
UNTIL 800 AM CDT...

AT 707 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF NEW HOPE...OR 10 MILES NORTHWEST OF
PICKENSVILLE...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ETHELSVILLE.
  FOREST.
  SHAW.
  MILLPORT.
  BELK.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14
Special weather statement, Apr 24, 7:35 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CDT SAT APR 24 2010

ALZ022-030-031-241315-
GREENE-PICKENS-SUMTER-
735 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL 815 AM CDT...

AT 730 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 14 MILES NORTHWEST OF EMELLE...OR 25 MILES NORTHWEST OF
LIVINGSTON...MOVING NORTHEAST AT 60 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GEIGER.
  PANOLA.
  WARSAW.
  ALICEVILLE.
  LEWISTON.
  BENEVOLA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike45 min
Apr 24, 1:18 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery42 min
Apr 24, 3:24 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens16 min
Apr 24, 4:15 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningBMXLee14 min
Apr 24, 7:06 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah39 min
Apr 24, 7:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston49 min
Apr 24, 8:01 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Tuscaloosa, Walker, Winston59 min
Apr 24, 8:13 AM CDTSevere Thunderstorm WarningBMXJefferson47 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston44 min
Apr 24, 8:22 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter14 min
Apr 24, 8:37 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 24, 8:47 AM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry, Sumter43 min
Apr 24, 8:56 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr
Apr 24, 8:56 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair19 min
Apr 24, 9:55 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter65 min
Apr 24, 10:16 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Apr 24, 10:23 AM CDTTornado WarningBMXMarengo, Sumter67 min
Apr 24, 10:40 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry50 min
Apr 24, 11:01 AM CDTTornado WarningBMXHale, Marengo, Sumter44 min
Apr 24, 11:30 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry45 min
Apr 24, 11:35 AM CDTTornado WarningBMXBibb, Greene, Hale, Perry40 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter49 min
Apr 24, 12:28 PM CDTSevere Thunderstorm WarningBMXMarengo19 min
Apr 24, 12:34 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Apr 24, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Apr 24, 1:17 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa43 min
Apr 24, 1:45 PM CDTAreal Flood AdvisoryBMXHale, Tuscaloosa2 hr
Apr 24, 2:19 PM CDTAreal Flood AdvisoryBMXJefferson, Talladega116 min
Apr 24, 2:34 PM CDTTornado WarningBMXLamar41 min
Apr 24, 2:55 PM CDTFlash Flood WarningBMXJefferson3 hr
Apr 24, 3:10 PM CDTTornado WarningBMXFayette, Lamar, Marion20 min
Apr 24, 3:19 PM CDTFlash Flood WarningBMXLamar, Marion3 hr
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningBMXMarion, Winston38 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningBMXLamar46 min
Apr 24, 4:12 PM CDTFlash Flood WarningBMXWinston2 hr
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Apr 24, 4:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens67 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston57 min
Apr 24, 4:36 PM CDTTornado WarningBMXPickens42 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa54 min
Apr 24, 5:09 PM CDTTornado WarningBMXPickens40 min
Apr 24, 6:13 PM CDTFlash Flood WarningBMXLamar2 hr
Apr 24, 6:13 PM CDTTornado WarningBMXWalker, Winston17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.